This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.
I've been reading through a few of these different forums, and I'm taken back by how much everyone sticks their neck out to help each other. Pretty amazing when you think about it....
Anyway my question is about tapering off vicidon...I've been taking 4 5/500 vicidons a day for months now. At first I would try to justify me taking them with back pain, but truth be told I just like the way they make me feel. I don't want to worry about getting more pills anymore, or try to hide the fact that I take them. Is tapering off needed for this amount of vicidon? Really I don't even feel much when I take them anymore besides first thing in the morning when I take one.
This will be the second time I've stopped taking them...It's hard to stop when they're so readily available with everyone in my family taking them.
I'll also add that I've had bad anxiety off and on for years. I felt so proud when I was finally off all anxiety meds including xanax....I'm afraid that if I quit taking vicidons I'll end up back with really bad anxiety and just switch from one med to another.
Your not taking a lot and it's hard to say how you will feel if you go Cold Turkey. But we have hurt our bodies and they need time to heal.
You have an issue with being able to so readily get them. Most addicts can't be around their DOC. Not to say it can't be done, it's just an extra challenge and you really have to want this!!!
Make up your mind that no matter what, using is no longer an option.
I took Vic's because I loved the way they made me feel. I was up to 20-30 5/500 per day for 2 years. Sometimes 7.5/500
I am 48 days clean. It can be done...
Now is the time to get clean because your not feeling much from what you are taking and a lot of addicts keep increasing their doses.
I hear your fears about the anxiety. Can you talk with your dr? Vicodin isn't the answer for anxiety.
Hi there and welcome.Have you told your doctor about this?It's alwasy best to taper under the care of a physician-they know all your health concerns,etc.You will experience w/d's either way however they should be minimal.The Thomas Recipie is most helpful too.Maybe check that out?In any case,keep posting and keep us posted on how you're doing!!Congratulations on making the choice to quit!Stay strong!!~A
Hi and welcome ! That really is a small dose but if you feel you need to taper why not ! So you are saying you had a pre-existing anxiety condition ? I did too . I was taking a lower dose like you and it worked wonders for my anxiety for a little over a year . Problem is that it will backfire on you eventually . Did me too . At about your same does I was sick for about two days and not real bad withdrawals . It was the anxiety and light panic that was the worse for me and that lasted about 5 or 6 weeks . But even that was manageable . You can do this and thank God you where not on a larger dose .. Good luck ! Jimmy
I don't have insurance so the only time I have visited the Doc in the past 5 years is for injury, or when I was on anxiety meds a three month check up....
I've had anxiety issues since I was young(I'm now in my 30's) but in the recent year I've been off all meds. At one point in time I was taking 3 1mg xanax pills a day just to function. As I progressed with my anxiety and learned more about what I actually had I started tapering off. Not really on a schedule, but more that I'd forget to take one here and there. Eventually I talked to my doc at the time and we tapered off. I was also taking prosac and I tapered off that too. Which is one of the reasons I'm so mad at myself for getting myself into this situation! I got off medications I needed because I didn't want to rely on pills to be "normal", and I start taking another pill because it makes me feel good...Pretty *** backwards.
My anxiety the past year has been good...I've got xanax scrips laying around from two years ago that I just didn't need to take. I guess I could go cold turkey and if need be take a xanax, but now that I'm not used to them I get almost hangover like effects after I take one.
I guess my fear here is showing irratibility around my two boys or girlfriend..She doesn't know I take or have been taking pain pills, and I don't want her knowing.
Just thought of something. It doesn't matter if your girlfriend lives with your or not. You can get the "flu" and that will explain any crankiness or illness that you may have. Who could get mad at anyone for being cranky when they have the flu?
I decided to taper....I had three pills yesterday and will today too.
I do live with my girlfriend...I doubt it has anything to do with me only taking one less pill yesterday, but I did feel really distant from her. She's so black and white with just about everything I don't think she'd understand this...I know that my anxiety scares her too, and she had second thoughts about moving in with me because of it. I told her I doubted the anxiety would ever reach the level it did years ago with me basically not being able to function for a few months, but it still understandably scared her.... I just can't let her see a kink in the armor, and I especially can't let the boys see a kink in the armor. My oldest son really looks up to me and it would break my heart for him to think he's dads doing drugs.
On the bright side I know I'm making the right choice in stopping and have my dad that I can talk to about it. He actually has the pills for me to taper and will only give me however many a day is scheduled in the taper. I actually picked up his pills for him yesterday...Just knowing that I had 60 10mg vic's and didn't think about taking one and brought them straight to my dad is progress. Before I would have taken 5 or 6 without telling him....Very embarassing just typing that, much less coming clean to him about it yesterday.
Haven't told her anything yet...Hopefully she won't notice since I'm tapering down and I'm not really taking a high dose. I'm actually wondering if the hazey feeling I have is not my anxiety acting up again......It's really hard to explain how wierd I feel when my anxiety is bad.
Anxiety just *****. It is one of the worst things ever. I find that taking a shower helps. Eating something healthy. Since you have had it a long time you probably already have some good ideas on how to cope with it. I also talk myself thru it. Take deep breaths try to think of calming thoughts.
Have you thought of taking anxiety medication that is less addictive and not as strong? Just a thought. Not sure if you want to be off all meds no matter how low a dose or non-addictive.
How many months have you been taking the Vicodin? You have been taking it every day correct? I ask for a reason.
Yea the xanax really helps with vicidon...They wanted me to go back onto anti depressent for anxiety, but I hate the way they make me feel. I also did great for a long time with nothing no vic's and no xanax. I hope its just the withdrawls from vic's.... I've been holding back taking a xanax all day but I'm about ready to take one.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.